Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 80, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 30, 2024, 11:11 AM EDT for Broward County, Miami-Dade County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2024, 11:11 AM EDT (15:11 UTC)
- Expired
- Aug 30, 2024, 11:30 AM EDT
- In force
- 19 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 29 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008 WUUS52 KMFL 301511 SVRMFL FLC011-086-301530- /O.NEW.KMFL.SV.W.0080.240830T1511Z-240830T1530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 1111 AM EDT Fri Aug 30 2024 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Northern Miami-Dade County in southeastern Florida... South central Broward County in southeastern Florida... * Until 1130 AM EDT. * At 1111 AM EDT, a severe thunderstorm was located over Medley, or near Hialeah, moving west at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Miami, Hialeah, Miramar, Coral Gables, Miami Gardens, Doral, Miami Lakes, Hialeah Gardens, Miami Springs, Sweetwater, West Miami, Medley, Fountainbleau, Palm Springs North, Country Club, Pennsuco, Intersection Krome And U.S. 27, Miccosukee Resort, Miami International Airport, and Tamiami. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2595 8029 2576 8026 2572 8054 2599 8055 TIME...MOT...LOC 1511Z 084DEG 15KT 2586 8037 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ CWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 10:05 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 30, 10:05 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1005 AM EDT Fri Aug 30 2024
...New UPDATE...
.UPDATE...
Issued at 948 AM EDT Fri Aug 30 2024
A mid to upper level low continues to slowly push north
northwestward through the northern Bahamas this morning. Plenty of
moisture continues to filter into the region as PWAT values from
the 12Z KMFL sounding came in at 2.10 inches. This will help to
fuel scattered to numerous showers and thunderstorms developing
once again as the day progresses. Mid level lapse rates look
rather poor this morning as they range between 5.2-5.4 C/km and
500 mb temperatures have warmed a bit as they have come in around
-6C on the 12z KMFL sounding. Surface base CAPE values this
morning remain around 1978 J/kg and are forecasted to increase and
range between 3000 and 4000 J/kg across the area as diurnal
heating increases. This will provide enough instability to support
the potential of a couple of strong thunderstorms this afternoon
with the highest chances remaining over the interior portions of
Southwest Florida. The strongest thunderstorms could contain wind
gusts up to 50 mph as well as heavy downpours. Some localized
flooding will also be possible especially across the metro areas
where multiple rounds of heavy downpours will be possible
throughout the course of the day. High temperatures today will
range from around 90 across the east coast to the lower 90s across
Southwest Florida.
&&
.SHORT TERM...
(Today through Saturday)
Issued at 317 AM EDT Fri Aug 30 2024
Easterly surface flow will continue through the
remainder of the week as an expansive Bermuda high remains
entrenched across the western Atlantic waters. As is typical in
easterly regimes, morning showers and isolated storms across the
local Atlantic waters are likely this morning potentially impacting
portions of the immediate east coast although coverage is expected
to be much less than Thursday morning. These should remain very
localized in nature with mainly sunny conditions prevailing outside
of any small showers. During the remainder of the afternoon, the
most robust convective activity is forecast to focus over interior
South Florida and Southwest Florida as the Atlantic sea-breeze pushes
west via the easterly background flow. Model guidance depicts a slightly
minimized spatial signal versus yesterday with the most robust activity
developing across southwestern Florida where the best diurnal heating
and destabilization residence time will occur. Models depict cooler
air aloft remaining in place across the region (-7C to -8C) through
this afternoon which will act to steepen lapse rates once again.
Forecast model soundings show mid-level lapse rates remain in the
5.5 to 6.0 C range which could support a couple localized strong to
marginally severe storms. The greatest convective hazard for today
will be gusty winds and localized heavy rainfall, especially
across Southwest Florida where efficient rain rates may lead to
localized flooding on roadways.
On Saturday, the expansive Bermuda high will begin to retreat
eastward which will lead to a slight deviation in the surface
flow over SFL to more of a southeasterly or even southerly direction
at times. 500mb temperatures will begin to warm a bit which
should weaken lapse rates and lead to a lower chance for stronger
cells, although an isolated over-performer can never be ruled out,
especially when dealing with boundary collision-driven thunderstorms.
A couple rounds of showers and storms will be possible on Saturday -
although overall it just appears to be another messy day of
meandering showers and storms for the majority of the daylight hours.
With the moderate easterly flow breaking down and attaining more of
a southerly component, storms will propagate from south to north
(or southeast to northwest) across the area rather than from direct
east to west which would lead to potentially more concerns (namely hydro)
over east coast metro areas if training motion develops.
Once again, high temperatures will range from the upper 80s to
low 90s along the east coast with values in the low to mid 90s
across southwestern Florida. Heat index values are expected to
remain close but below heat advisory criteria due to morning
convection and increased stratiform cloud cover acting to keep
most of the area cooler as the day progresses.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 317 AM EDT Fri Aug 30 2024
The synoptic pattern over the weekend will begin with the aforementioned
retreating Bermuda ridge, leaving South Florida nestled within two
upper highs, and a relatively loose geopotential height gradient.
A Tropical Upper Tropospheric Trough (TUTT) low will meander near
the Bahamian islands and allow for a few upper level perturbations
to advect over the region. In tandem with a southeasterly surge in
tropical moisture, this should allow for widespread rainfall through
the weekend. Periods of heavy rainfall in the form of heavy showers
and thunderstorms are certainly possible, and localized flooding
cannot be ruled out through this period. With the higher antecedent
rainfall totals, an isolated instance or two of flash flooding
cannot be ruled out, particularly for urban, poorly drained locations.
By Labor Day and into early portions of the week, most deterministic
long range model solutions suggest that the upper low will become
absorbed in the mid-latitude flow further north, as a short-wave
trough ejects further southward and absorbs this feature. This will
result in a somewhat diffuse upper-level pattern over South Florida,
with a pool of stagnant tropical moisture appearing to remain intact
through early portions of the week. As a result, expect periodic
bouts of numerous to widespread showers at times, which again may
present hydrologic concerns in regards to flooding potential. Convective
coverage should be maximized during peak diurnal heating, although
it may be possible that a few rounds of showers remain during the
overnight hours through the middle of the week although exact details
regarding timing should become clearer over the coming days.
Temperatures will remain near to slightly above normal with highs
in the lower 90s, and low temps ranging from the mid 70s to lower
80s. Max heat indices each day will generally be 103-108, approaching
heat advisory criteria, especially over Miami-Dade, Broward, and
Collier counties (although the rainfall and widespread cloud coverage
may quell heat advisory potential). Highest heat indices can be
expected for Gulf coast areas (mostly Collier county) as
easterly flow leads to warmer conditions for the Gulf coast vs the
Atlantic coast.
&&
.AVIATION...
(12Z TAFS)
Issued at 731 AM EDT Fri Aug 30 2024
Light easterly winds will increase and range between 10 and 15 kts
later this morning into the afternoon hours. These winds could be
gusty at times this afternoon. Scattered to numerous showers and
storms will continue to develop near the east coast terminals
through the morning and into the afternoon hours. This could
create periods of MVFR or IFR conditions especially early this
afternoon. At KAPF, showers and storms will develop near the
terminal as the afternoon progresses.
&&
.MARINE...
Issued at 317 AM EDT Fri Aug 30 2024
An easterly breeze will continue for the remainder of the week and
will become more southeasterly by Saturday. Seas in the Atlantic waters
will generally be 3 ft or less while over the Gulf waters they will
generally be 2 ft or less. Scattered thunderstorms will develop each
day, which will result in locally hazardous winds and seas.
&&
.BEACHES...
Issued at 317 AM EDT Fri Aug 30 2024
Continued easterly flow will become gusty along the Atlantic coast
today and bring a high risk of rip currents for all Atlantic beaches
through this evening. An elevated risk is likely to continue through
the holiday weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 90 78 88 79 / 60 50 80 50
West Kendall 90 76 89 76 / 60 50 80 50
Opa-Locka 91 77 90 78 / 60 50 70 50
Homestead 89 77 88 77 / 70 60 80 60
Fort Lauderdale 89 78 88 79 / 60 60 70 50
N Ft Lauderdale 90 79 88 79 / 70 60 70 50
Pembroke Pines 92 79 91 79 / 70 50 70 50
West Palm Beach 90 78 89 78 / 60 60 70 40
Boca Raton 91 79 90 78 / 70 60 70 50
Naples 93 76 91 77 / 80 50 80 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
SHORT TERM...Rizzuto
LONG TERM....Rizzuto
AVIATION/UPDATE...CWCHazardous weather outlook, Aug 30, 9:41 AM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 941 AM EDT Fri Aug 30 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 311345- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 941 AM EDT Fri Aug 30 2024 ...Scattered to Numerous Thunderstorms Today... ...High Risk of Rip Currents Atlantic Coast Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Scattered to numerous thunderstorms will develop across the region as the day progresses. The strongest storms could contain strong wind gusts, frequent to excessive lightning, and heavy downpours. Flooding: Localized flooding is once again possible across the low lying and poor drainage areas as multiple rounds of heavy downpours are possible with the stronger thunderstorms. Rip Currents: There is a high risk for rip currents for all Atlantic Coast beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms will be possible each day over the next week. Some storms could become strong with threats of gusty winds and frequent lightning. The risk for rip currents will remain elevated for the Atlantic Coast beaches through the weekend and most of the upcoming week as steady onshore flow persists. Peak heat indices will rise into the triple digits each day through the weekend and into the upcoming week. These heat indices may approach advisory levels especially heading towards the middle of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Aug 30, 10:59 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
1059 AM EDT Fri Aug 30 2024
FLZ071>074-173-301530-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1059 AM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of northern Miami-Dade
and south central Broward Counties through 1130 AM EDT...
At 1059 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Hialeah, moving west at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Pembroke Pines, Miramar, Miami Gardens, North Miami,
Doral, Miami Lakes, Hialeah Gardens, Opa-Locka, Miami Springs,
Sweetwater, Miami Shores, West Miami, El Portal, Medley, Gladeview,
Fountainbleau, Westview, and Palm Springs North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2571 8056 2606 8058 2598 8022 2580 8018
2578 8019
TIME...MOT...LOC 1459Z 081DEG 16KT 2589 8030
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:45 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Aug 30, 3:50 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 40 hr |
| Aug 30, 10:59 AM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Aug 30, 11:30 AM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Aug 30, 4:38 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.